Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 220, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 22, 2019, 6:52 PM CDT for Rogers County, Tulsa County, Wagoner County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2019, 6:52 PM CDT (23:52 UTC)
- Expired
- Jun 22, 2019, 7:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Rogers County, OK, Tulsa County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 11 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3189 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:23 PM CDT, 29 minutes earlier.
Area forecast discussion, Jun 22, 6:23 PM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
623 PM CDT Sat Jun 22 2019
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Short-term aviation impacts from thunderstorms expected at
FSM/FYV/XNA/ROG/MLC through about 03z, with strong thunderstorm
outflow, IFR visibilities in heavy rainfall, lightning, and
intermittent MVFR ceilings expected. More widespread MVFR ceilings
expected to redevelop late tonight areawide. CAM guidance output now
suggests next round of thunderstorms that affects ern OK and nwrn AR
will move into the area from the northwest late tonight and Sunday
morning. Another round of convection develops late afternoon/early
Sunday evening along/ahead of approaching cold front.
&&
.PREV DISCUSSION... /Issued 310 PM CDT Sat Jun 22 2019/
DISCUSSION...
Main forecast concerns continue to be the severe thunderstorm
and heavy rainfall/flooding potential through early Monday
morning. The existing Flash Flood Watch has been expanded
southeastward into southeast Oklahoma and western Arkansas.
Scattered thunderstorm continue to develop this afternoon across
parts of southeast and east central Oklahoma, as well as west
central Arkansas, within the 850 mb moisture maximum in response
to a mid level disturbance lifting northward out of Texas. These
are currently remaining in check intensity wise, but some
strengthening could occur through the rest of the afternoon given
how much instability - around 5 kJ/kg on mesoanalysis - is
present across the region. Additional development is still
expected later tonight along the approaching cold front to our
northwest that would first affect northeast Oklahoma during the
evening hours. Severe thunderstorms remain most likely to the
northwest of Tulsa this evening associated with the cold front
development, with large hail and damaging winds the main threats,
outside of the flooding potential. Precipitable water values
approaching 2 inches exist on current mesoanalysis, and this
should further increase given the strong southerly low level flow
that is expected to continue. These well above normal precipitable
water values will lead to very efficient rainfall production,
with the potential for very high rainfall rates areawide. Overall
coverage may wane some through the morning hours tomorrow, before
expanding again during the afternoon along the cold front as the
upper level trough moves into the central United States. Highest
concern severe weather and flooding wise should shift to areas
along and southeast of Interstate 44 tomorrow afternoon and into
the overnight, with a slightly higher risk of tornadoes than
exists today. That said, the main threats tomorrow will continue
to be large hail, damaging winds, and flooding.
Thunderstorm potential will shift southeastward Sunday night, with
much of the activity ending by midday Monday. Low thunderstorm
chances will exist mainly during the daytime for much of next
week, with temperatures within a couple of degrees of normal
values for this time of year.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 73 86 64 85 / 80 80 70 10
FSM 75 88 69 87 / 60 70 90 30
MLC 73 86 65 85 / 70 60 80 20
BVO 72 84 62 84 / 80 80 70 10
FYV 71 82 65 83 / 70 80 90 30
BYV 72 85 64 85 / 70 80 90 30
MKO 72 85 65 84 / 80 70 80 20
MIO 71 83 63 83 / 80 80 90 20
F10 71 86 64 84 / 80 60 80 20
HHW 75 87 67 85 / 70 60 90 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Monday morning for OKZ049-053>076.
AR...Flash Flood Watch through Monday morning for ARZ001-002-010-011-
019-020-029.
&&
SHORT TERM...22
AVIATION.....69Hazardous weather outlook, Jun 22, 5:05 PM CDT, 1 hour 47 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
505 PM CDT Sat Jun 22 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-231030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
505 PM CDT Sat Jun 22 2019
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Through Tonight.
TORNADO.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...This Evening.
SEVERE THUNDERSTORM.
RISK...Significant.
AREA...Eastern Oklahoma and northwest Arkansas.
ONSET...Ongoing.
AREA AT GREATEST RISK...Southeast Oklahoma
and west central Arkansas .
FLASH FLOOD.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...This Evening.
HEAVY RAIN.
RISK...Significant.
AREA...Eastern Oklahoma and northwest Arkansas.
ONSET...Ongoing.
AREA AT GREATEST RISK...Eastern Oklahoma.
DANGEROUS HEAT.
RISK...Limited.
AREA...Eastern Oklahoma and West Central Arkansas.
ONSET...Ongoing.
DISCUSSION...
Scattered thunderstorms have developed this afternoon in conjunction
with an uncapped atmosphere and upper level disturbance moving
through the region. The greatest storm coverage into the evening
will be southeast of Interstate 44. Severe storms will continue
into the evening with damaging winds and large hail being the main
severe weather threats.
Additional thunderstorms are expected to develop through early evening
to the west along a cold front. These storms will move east into
parts of eastern Oklahoma this evening and overnight,
and will also pose a severe weather threat. An isolated tornado
will be possible this evening as the storms initially move into
northeast Oklahoma, with a transition into a damaging wind and
large hail threat with time later this evening and overnight. Locally
heavy rainfall will be a concern as well, with around 1 to 3
inches of rain likely across parts of eastern Oklahoma, with
locally higher amounts.
A Flash Flood Watch remains in effect for all of eastern Oklahoma
Oklahoma this evening through 7 am Monday morning.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Severe Thunderstorm Potential...High Wind Potential
...Heavy Rain Potential.
MONDAY through Friday...Thunderstorm Potential.
EXTENDED DISCUSSION...
Another round of severe weather and locally heavy rainfall is
expected for Sunday and Sunday night. All modes of severe weather
will be possible for Sunday.
Widespread 1 to 3 inch rainfall amounts are expected Sunday and
Sunday night with localized amounts of 4 to 6 inches possible.
This will likely result in flash flooding and river flooding. Several
rivers are expected to go to minor or moderate flood during this
heavy rainfall event. The main thunderstorm activity will begin
to push southeast of the region by Monday morning.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
Emergency management and other first responders should prepare
for the potential for significant flash flooding Sunday, including
the threat for river flooding. A few rivers could go to major
flood depending on the exact placement of the heavier rainfall
axis.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Jun 22, 5:11 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
511 PM CDT Sat Jun 22 2019
ARZ011-020-222245-
Madison AR-Franklin AR-
511 PM CDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON AND NORTHEASTERN
FRANKLIN COUNTIES UNTIL 545 PM CDT...
At 510 PM CDT, a strong thunderstorm was located 4 miles north of
Cass, moving north at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Huntsville... St. Paul...
Cass... Saint Paul...
Japton... Kingston...
Witter... Aurora...
Georgetown... Dutton...
Redding... Delaney...
Brashears... Crosses...
Patrick... Combs...
Turners Bend...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3564 9378 3571 9397 3573 9396 3573 9391
3574 9391 3575 9389 3576 9390 3576 9396
3615 9382 3605 9351
TIME...MOT...LOC 2210Z 201DEG 35KT 3575 9385Special weather statement, Jun 22, 5:19 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Tulsa OK
519 PM CDT Sat Jun 22 2019
ARZ011-020-222245-
Madison AR-Franklin AR-
519 PM CDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON AND
NORTHEASTERN FRANKLIN COUNTIES UNTIL 545 PM CDT...
At 517 PM CDT, a strong thunderstorm was located 6 miles southwest of
Pettigrew, moving north at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Aurora... Taft...
Saint Paul... Pettigrew...
Kingston... Witter...
Boston... Dutton...
Red Star... Weathers...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3595 9349 3593 9349 3592 9351 3588 9351
3588 9352 3584 9353 3580 9352 3576 9354
3577 9370 3566 9370 3570 9383 3615 9367
3608 9345 3597 9345
TIME...MOT...LOC 2217Z 201DEG 35KT 3574 9370Special weather statement, Jun 22, 5:52 PM CDT, 1 hour before
Special Weather Statement National Weather Service Tulsa OK 552 PM CDT Sat Jun 22 2019 ARZ029-OKZ076-222315- Sebastian AR-Le Flore OK- 552 PM CDT Sat Jun 22 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SEBASTIAN AND NORTHEASTERN LE FLORE COUNTIES UNTIL 615 PM CDT... At 552 PM CDT, a strong thunderstorm was located near Heavener, moving northeast at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Poteau... Heavener... Wister... Howe... Midland... Cameron... Heavener Runestone State Park... Shady Point... Hodgen... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3477 9458 3485 9478 3523 9462 3512 9432 TIME...MOT...LOC 2252Z 205DEG 28KT 3488 9464
Special weather statement, Jun 22, 5:57 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Tulsa OK
557 PM CDT Sat Jun 22 2019
OKZ070-071-222330-
Muskogee OK-McIntosh OK-
557 PM CDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MCINTOSH AND WEST CENTRAL
MUSKOGEE COUNTIES UNTIL 630 PM CDT...
At 557 PM CDT, a strong thunderstorm was located near Eufaula, moving
northeast at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Eufaula... Checotah...
Warner... Rentiesville...
Stidham... Lake Eufaula State Park...
Vivian... Onapa...
This includes Interstate 40 in Oklahoma between mile markers 256 and
275.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3562 9560 3550 9530 3529 9547 3530 9550
3528 9552 3526 9551 3525 9557 3522 9561
3522 9562 3524 9560 3525 9561 3523 9566
3527 9575
TIME...MOT...LOC 2257Z 206DEG 23KT 3530 9562Special weather statement, Jun 22, 6:14 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
614 PM CDT Sat Jun 22 2019
ARZ029-OKZ076-230000-
Sebastian AR-Le Flore OK-
614 PM CDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEBASTIAN AND EAST
CENTRAL LE FLORE COUNTIES UNTIL 700 PM CDT...
At 613 PM CDT, a strong thunderstorm was located 5 miles southeast
of Poteau, and a second was located 5 miles south of Heavener.
Movement was northeast at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Fort Smith... Poteau...
Greenwood... Pocola...
Heavener... Mansfield...
Hackett... Howe...
Hartford... Huntington...
Bonanza... Midland...
Cameron... Heavener Runestone State Park...
Excelsior... Fort Smith Regional Airport...
Jenny Lind... Rock Island...
Patterson... Arkola...
This includes Interstate 540 near mile marker 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3506 9425 3506 9423 3497 9424 3495 9434
3496 9437 3494 9439 3495 9441 3493 9444
3482 9445 3473 9463 3505 9464 3535 9437
3509 9417
TIME...MOT...LOC 2313Z 213DEG 28KT 3501 9455 3481 9461Special weather statement, Jun 22, 6:33 PM CDT, 19 minutes before
Special Weather Statement National Weather Service Tulsa OK 633 PM CDT Sat Jun 22 2019 OKZ060-061-066-067-070-230015- Tulsa OK-Muskogee OK-Okmulgee OK-Rogers OK-Wagoner OK- 633 PM CDT Sat Jun 22 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...WESTERN WAGONER...NORTHWESTERN MUSKOGEE...NORTHEASTERN OKMULGEE AND SOUTHEASTERN TULSA COUNTIES UNTIL 715 PM CDT... At 632 PM CDT, a strong thunderstorm was located near Stonebluff, and a second was located 4 miles south of Bald Hill. Movement was north at 45 mph. Nickel size hail and wind gusts up to 50 mph will be possible with these storms. Locations in or near the path include... Tulsa... Broken Arrow... Claremore... Owasso... Bixby... Coweta... Catoosa... Verdigris... Haskell... Inola... Bald Hill... Stonebluff... Taiwah... Tiawah... Oneta... Eram... Leonard... This includes Interstate 44 between mile markers 232 and 249. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3628 9545 3634 9580 3566 9590 3560 9574 TIME...MOT...LOC 2332Z 189DEG 40KT 3590 9573 3568 9581
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:02 PM CDT | Special Weather Statement | TSA | LeFlore | 28 min |
| Jun 22, 3:42 PM CDT | Special Weather Statement | TSA | Sequoyah | 33 min |
| Jun 22, 3:45 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 45 min |
| Jun 22, 3:51 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Sequoyah | 39 min |
| Jun 22, 4:19 PM CDT | Special Weather Statement | TSA | Haskell | 26 min |
| Jun 22, 5:05 PM CDT | Special Weather Statement | TSA | Latimer | 25 min |
| Jun 22, 5:52 PM CDT | Special Weather Statement | TSA | LeFlore | 23 min |
| Jun 22, 5:57 PM CDT | Special Weather Statement | TSA | McIntosh | 33 min |
| Jun 22, 6:33 PM CDT | Special Weather Statement | TSA | Wagoner | 42 min |
| Jun 22, 9:07 AM CDT | River Flood Advisory | TSA | Franklin, Johnson, Logan | 11 hr |
| Jun 22, 3:34 PM CDT | Special Weather Statement | TSA | Crawford, Sebastian | 26 min |
| Jun 22, 3:49 PM CDT | Special Weather Statement | TSA | Crawford | 26 min |
| Jun 22, 4:31 PM CDT | Special Weather Statement | TSA | Washington | 29 min |
| Jun 22, 5:11 PM CDT | Special Weather Statement | TSA | Madison | 34 min |
| Jun 22, 5:19 PM CDT | Special Weather Statement | TSA | Madison | 26 min |
| Jun 22, 6:14 PM CDT | Special Weather Statement | TSA | Sebastian | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.